Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 19, 2004, 6:16 PM CDT for Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 6:16 PM CDT (23:16 UTC)
- Expired
- Apr 19, 2004, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Beaver County, OK, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166
WUUS54 KAMA 192316
SVRAMA
OKC007-TXC357-200015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT MON APR 19 2004
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
NORTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 715 PM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 5 MILES WEST OF PERRYTON...MOVING NORTH AT 35
MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
PERRYTON...BEAVER...FORGAN...FLORIS...BRYANS CORNER...BOYD AND
BALKO
HAIL LARGER THAN THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY BUILDING AWAY FROM WINDOWS. TWO INCH DIAMETER HAIL
WAS REPORTED SOUTH OF PERRYTON WITH THIS STORM.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3634 10099 3632 10063 3654 10055 3694 10032
3694 10086
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:01 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 19, 4:01 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT MON APR 19 2004 .DISCUSSION... A QUICK DISCUSSION TODAY AS TORNADO WATCH AND DEVELOPING CONVECTION OCCURRING AT THE MOMENT. FRONTAL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE WITH SURFACE LOW OVER EASTERN NEW MEXICO. SHORTWAVE TROUGH FORECASTED TO MOVE ACROSS THE FORECAST AREA THIS EVENING AND TONIGHT BRINGING A ROUND OF SEVERE CONVECTION TO THE PANHANDLES THIS EVENING. AS UPPER TROUGH EXITS THE PANHANDLES BY TUESDAY MORNING AND SURFACE LOW AND ASSOCIATED FRONTAL BOUNDARY PUSH EAST OUT OF NEW MEXICO AND ACROSS THE PANHANDLES BY TUESDAY MORNING...SUBSIDENCE WILL KEEP FORECAST AREA PRECIP-FREE TUESDAY INTO WEDNESDAY AS DRIER AIRMASS ENSUES. ZONAL FLOW ALOFT WILL KEEP HIGH CLOUDINESS OVER THE PANHANDLES AND SHORTWAVE TROUGH PASSING JUST NORTH OF THE FORECAST AREA TUESDAY SHOULD NOT HAVE ANY EFFECT ON THE PANHANDLES. ALL EYES THEN TURN TO THE CLOSED UPPER LOW DROPPING OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES/NEAR FOUR CORNERS REGION BY LATE THURSDAY/EARLY FRIDAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF CONVECTION TO THE PANHANDLES LATE THIS WEEK. SURFACE LOW PRESSURE AND ANOTHER PACIFIC COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE THIS WEEK AS WELL. SEASONABLE OR SLIGHTLY BELOW SEASONABLE TEMPS MOST OF THIS WEEK WITH GRADUAL WARMING TREND BY THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE BUILDS IN FROM THE WEST BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 50 75 46 75 / 30 10 0 10 BEAVER 52 78 49 73 / 40 10 0 10 BOISE CITY 46 71 44 71 / 20 10 0 10 BORGER 50 77 47 76 / 40 10 0 10 BOYS RANCH 50 76 47 77 / 30 10 0 10 CANYON 50 74 46 76 / 30 10 0 10 CLARENDON 54 80 52 77 / 30 10 0 10 DALHART 46 74 43 74 / 20 10 0 10 GUYMON 49 76 47 73 / 40 10 0 10 HEREFORD 49 73 46 77 / 30 10 0 10 LIPSCOMB 53 79 50 73 / 50 10 0 10 PAMPA 51 76 48 74 / 40 10 0 10 SHAMROCK 54 82 52 76 / 50 10 10 10 WELLINGTON 54 85 53 79 / 40 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/11
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 5 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON APR 19 2004 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
In the hours before
Special weather statement, Apr 19, 4:37 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT MON APR 19 2004 TXZ014-192230- GRAY- 437 PM CDT MON APR 19 2004 ...STRONG THUNDERSTORMS MOVING ACROSS GRAY COUNTY IN THE TEXAS PANHANDLE... A CLUSTER OF STRONG THUNDERSTORMS TRACKING ACROSS THE WESTERN HALF OF GRAY COUNTY IN THE TEXAS PANHANDLE WILL CONTINUE MOVING NORTH AT 30 MPH THROUGH 530 PM. PAMPA AND KINGSMILL WILL BE AFFECTED. GUSTY WINDS TO AROUND 50 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE...AND LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY THESE STORMS. ANDRADE
Local storm report, Apr 19, 4:50 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL GROOM 35.20N 101.11W
04/19/2004 0.75 INCH CARSON TX BROADCAST MEDIA
&&
SMBSpecial weather statement, Apr 19, 5:46 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT MON APR 19 2004 TXZ004-200030- OCHILTREE- 546 PM CDT MON APR 19 2004 ...STRONG THUNDERSTORMS MOVING ACROSS GRAY COUNTY IN THE TEXAS PANHANDLE... AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTHWARD THROUGH OCHILTREE COUNTY AT 40 MPH THROUGH 7:30 PM. THESE STORMS MAY PRODUCE 50 MPH WINDS...UP TO ONE HALF INCH HAIL...AND HEAVY RAIN. WOLF CREEK PARK...FARNSWORTH...AND PERRYTON WILL BE IN THE PATH OF THESE STORMS. WYNNE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 56 min |
| Apr 19, 5:42 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 48 min |
| Apr 19, 6:23 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 52 min |
| Apr 19, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 46 min |
| Apr 19, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.